Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diabetic, have neuropathy pain, on Gabepentin. Severe pain in hands, swelling in feet, weakness. Reasons ?

I am a diabetic and I have neuropathy pain. I have been taking Gabepentin for a year and in the last month I am having severe pain in my hands, and swelling in my feet . I am having pain and weakness in my legs. I am so stiff I can hardly walk. I took Lyrica a few years ago and my hands and feet hurt and I quit taking it. After a year would the gabapentin be the cause for my symptoms?
Asked On : Sun, 16 Dec 2012
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Gabapentin is a medication which is often prescribed to treat peripheral neuropathic pain. It is unlikely to be the cause of your recent symptoms. The pain and weakness in the legs could actually be a further complication of the diabetes itself - like a myopathy or a neuropathy. I would advise you to have a complete neurological examination done by a doctor to evaluate the cause of your symptoms, and then plan further management.

Best wishes,
Dr. Sheeba Stephen
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor